Alert archive / Maine / Wind Advisories in 2007

Wind Advisory 6, NWS Caribou, ME

October 28, 20074 counties in Maine

NWS Caribou, ME issued this wind advisory at Oct 28, 2007, 9:15 AM EDT for 4 counties in Maine. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2007, 9:15 AM EDT (13:15 UTC)
Expired
Oct 28, 2007, 2:27 PM EDT
In force
5 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME

The radar

The Caribou radar (KCBW), 104 km from the middle of the area, began a volume at 13:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 1.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2007-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2007-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -162 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1447 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
-162 m²/s²
0-3 km storm-relative helicity
-69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCAR 281315
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
915 AM EDT SUN OCT 28 2007

...STRONG GUSTY WEST WINDS EXPECTED TODAY...

.THE PRESSURE GRADIENT BETWEEN DEPARTING LOW PRESSURE AND APPROACHING
HIGH PRESSURE WILL RESULT IN STRONG GUSTY WEST WINDS THROUGH THIS
AFTERNOON.

MEZ001>006-010-282115-
/O.NEW.KCAR.WI.Y.0006.071028T1315Z-071028T2200Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD
915 AM EDT SUN OCT 28 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. 

WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL AFFECT
EAST CENTRAL AND NORTHERN MAINE THROUGH THIS AFTERNOON.

PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY,
TREES, AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN
DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR
FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

$$

MCB
1 follow-up statement
000 
WWUS71 KCAR 281827
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
227 PM EDT SUN OCT 28 2007

...WIND ADVISORY CANCELLED...

.WINDS WILL GRADUALLY SUBSIDE TONIGHT AS LOW PRESSURE TO OUR 
NORTHEAST CONTINUES TO MOVE AWAY AND HIGH PRESSURE BUILDS TO OUR
SOUTHWEST.

MEZ001>006-010-281930-
/O.CAN.KCAR.WI.Y.0006.000000T0000Z-071028T2200Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD
227 PM EDT SUN OCT 28 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND
ADVISORY. 

WINDS OF 15 TO 20 MPH WITH A FEW GUSTS TO 30 MPH WILL CONTINUE TO
OCCUR EARLY THIS EVENING. WINDS WILL GRADUALLY SUBSIDE OVERNIGHT
INTO MONDAY.

PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED
TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR
FOR FURTHER UPDATES ON THIS WEATHER SITUATION.

$$

MCB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Oct 28, 3:55 AM EDT, 5 hours 20 minutes earlier.

Area forecast discussion, Oct 28, 3:55 AM EDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
355 AM EDT SUN OCT 28 2007

.SYNOPSIS...
A COLD FRONT MOVING EAST OF THE REGION WILL USHER IN COLD HIGH
PRESSURE ON GUSTY WEST WINDS TODAY. THE HIGH WILL SLIDE SOUTH OF
THE AREA MONDAY. A WEAK WAVE OF LOW PRESSURE WILL PASS TO OUR
NORTH WITH A PERIOD OF LIGHT SNOW POSSIBLE OVER NORTHERN LOCATIONS
MONDAY NIGHT. HIGH PRESSURE WILL RETURN FOR TUESDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
LATEST SATELLITE IMAGERY SHOWING PLENTY OF CLOUDS ACROSS THE
NORTHERN/WESTERN ZONES WITH MAINLY CLEAR SKIES DOWNEAST EARLY
THIS MORNING.

CYCLONIC FLOW ASSOCIATED WITH SHORT WAVE ENERGY DIVING THROUGH
THE OTTAWA AND SAINT LAWRENCE VALLEYS WILL CROSS THE REGION AND BE
THE FOCUS TO KEEP PLENTY OF LOW LEVEL MOISTURE ACROSS THE NORTHERN
AND WESTERN ZONES TODAY INTO TONIGHT. IN ADDITION...ENOUGH LIFT
ASSOCIATED WITH THE SHORT WAVE WILL RESULT IN ISOLATED/SCATTERED
SHOWERS FOR THE NORTHERN/WESTERN ZONES THIS MORNING. STRONG LOW
LEVEL CAA WILL LOWER 925/850MB TEMPERATURES BELOW ZERO DEG AND
PARTIAL THICKNESS FIELDS LOWERING BELOW CRITICAL VALUES SUPPORTS
MENTION OF SNOW SHOWERS THIS AFTERNOON INTO TONIGHT. INCREASING
WEST TO NORTHWEST FLOW WILL PROVIDE STRONG DOWNSLOPE COMPONENT
KEEPING MOSTLY SUNNY SKIES DOWNEAST TODAY.

AS FOR TEMPERATURES...MOS THREE HOURLY TEMPERATURES RUNNING COLDER
THE CURRENT CONDITIONS ATTM. BASED ON LATEST REGIONAL OBSERVATIONS
THE COLDER AIR REMAINS WELL TO THE WEST OF THE REGION SO HAVE
STARTED THE GRIDDED TEMPERATURES WARMER THAN MOS INITIALLY. HOWEVER
WITH CAA EXPECTED THE MOS TREND LOOKS REASONABLE WITH FALLING
TEMPERATURES IN ALL AREAS EXCEPT DOWNEAST WHERE DOWNSLOPE CONDITIONS
WILL OCCUR.

WITH SHORT WAVE ENERGY MOVING ACROSS THE REGION WILL HOLD ONTO
CLOUDS AND ISOLATED POPS FOR THE NORTHERN/WESTERN ZONES THE FIRST
HALF OF TONIGHT BEFORE INDICATING IMPROVING CONDITIONS LATE. FOR
DOWNEAST WILL INDICATE A FEW CLOUDS WITH THE PASSING SHORT WAVE AS
WE LOSE SOME OF THE INFLUENCE OF THE DOWNSLOPE FLOW TONIGHT. MATCH
GUIDANCE LOOKED GOOD AND ACCEPTED FOR MINIMUM TEMPERATURES TONIGHT.
&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
HIGH PRESSURE WILL BRIEFLY BUILD ACROSS THE FORECAST AREA ON
MONDAY. INCREASING CLOUDS CAN BE EXPECTED BY LATER MONDAY
AFTERNOON IN RESPONSE TO WEAK MID LVL WARM ADVECTION PATTERN. THE
COMBINATION OF WEAK WARM ADVECTION AND SHORT WAVE CROSSING THE
REGION SUPPORTS INCREASING POPS TO LIKELY ACROSS NORTHERN PORTION
OF THE CWA LATER MONDAY NIGHT. TEMPERATURES WILL BE COLD ENOUGH SO
THAT ANY PRECIPITATION WILL BE IN THE FORM OF LIGHT SNOW MONDAY
NIGHT WHERE THERE COULD BE A DUSTING OR SO ACROSS NORTHERN AREAS
LATER MONDAY NIGHT. ACROSS DOWNEAST AREAS EXPECT MOSTLY CLOUDY
SKIES MONDAY NIGHT.

AS THE WEAK WARM ADVECTION DISSIPATES AND THE SHORT WAVE MOVES
QUICKLY EAST EARLY TUESDAY ANY LINGERING SNOW SHOWERS ACROSS THE
NORTH EARLY TUESDAY MORNING WILL GIVE WAY TO INCREASING SUNSHINE
AS HIGH PRESSURE BUILDS ACROSS THE REGION.

CLOUDS WILL ONCE AGAIN BE ON THE INCREASE TUESDAY NIGHT IN RESPONSE
TO INCREASING MID LVL WARM ADVECTION AND ADVANCING SHORT WAVE IN
THE WESTERLY FLOW ALOFT.

TEMPERATURES MONDAY THROUGH TUESDAY WILL BE NEAR NORMAL FOR THIS
TIME OF YEAR.
&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS HIGH PRESSURE MOVES EASTWARD...THE NEXT LOW PRESSURE SYSTEM TO
APPROACH FROM THE GREAT LAKES WILL BRING INCREASING CLOUDINESS
WEDS INTO THURS. BOTH GFS/ECMWF SHOWING A COLD FRONT TO CROSS THE
STATE THURS AFTERNOON. KEPT GREATEST CHANCE FOR POPS IN NORTH AND
WESTERN ZONES THROUGH THE EVENING HOURS ON THURS DUE TO A LINGERING
CHANCE FOR PRECIP FOLLOWING FRONTAL PASSAGE. HIGH PRESSURE WILL SETTLE
IN ON FRI AND ALLOW FOR CONDITIONS TO CLEAR FOR THE BEGINNING OF
THE WEEKEND.
&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
CAA OCCURRING BENEATH SHORT WAVE ENERGY APPROACHING FROM THE WEST
WILL RESULT IN MVFR CIGS OVER THE NORTHERN TAF SITES OTHERWISE VFR
CONDITIONS EXPECTED DOWNEAST INTO TONIGHT. VFR CONDITIONS EXPECTED
MONDAY...THEN A RETURN TO MVFR CIGS IN THE NORTH WITH A PERIOD OF
LIGHT SNOW POSSIBLE. VFR CONDITIONS EXPECTED ON TUESDAY.
&&

.MARINE...
NEAR TERM: BRISK WEST FLOW WITH CAA IN WAKE OF FROPA WILL KEEP SCA
WINDS ACROSS THE WATERS THROUGH TONIGHT.

SHORT TERM: CONDITIONS COULD REACH MINIMAL SCA LEVELS ON TUESDAY
OTHERWISE NO HEADLINES ARE EXPECTED THROUGH THE PERIOD.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT MONDAY FOR ANZ050>052.
&&

NEAR TERM...FITZSIMMONS
SHORT TERM...DUDA
LONG TERM...ALLEGRETTO
AVIATION...FITZSIMMONS
MARINE...FITZSIMMONS/DUDA
Hazardous weather outlook, Oct 28, 4:00 AM EDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
400 AM EDT SUN OCT 28 2007

ANZ050>052-MEZ001>006-010-011-015>017-029>032-290800-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
400 AM EDT SUN OCT 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN
MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FITZSIMMONS

In the hours before

Special weather statement, Oct 28, 8:39 AM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
839 AM EDT SUN OCT 28 2007

MEZ001>006-010-011-015>017-029>032-281700-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
839 AM EDT SUN OCT 28 2007

...STRONG GUSTY WEST WINDS EXPECTED TODAY OVER NORTHERN AND
DOWNEAST MAINE...

WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 TO 45 MPH CAN BE
EXPECTED TODAY AS COLDER AIR MOVES INTO THE REGION BEHIND A COLD
FRONT. MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...TRAVELING ON
NORTH TO SOUTH ROADWAYS SHOULD BE ALERT FOR CROSS WINDS THAT MAY
RESULT IN A LOSS OF CONTROL OF YOUR VEHICLE.

VJN

Nearby

Wind Advisories in Maine, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.